MAUDE Adverse Event Report: SYNTHES GMBH TROCAR FOR MATRIXRIB SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH TROCAR FOR MATRIXRIB SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.501.703
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device was not received for investigation.A photo investigation was performed the image was reviewed and the complaint condition can be confirmed.There is a small deformation evident on the shaft of the part.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 03.501.703.Lot number: t188197.Manufacturing site: (b)(4).Release to warehouse date: 19-dec-2019.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the three instruments were discovered to have small holes and markings on the handles.No surgical or patient involvement.This report is for (1) trocar for matrixrib system.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: the trocar for matrixrib system (p/n: 03.501.703, lot #: t188197, qty: 1) was received at us customer quality (cq).Upon visual inspection of the complaint device, it showed small pitting marks on the device surface.No other issues were observed with the returned device.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed trocar matrix rib: current and manufactured revisions no design discrepancy or defects were found.Dimensional inspection: feature: outer diameter of shaft measured dimension: conforming.Complaint confirmed? yes.Investigation conclusion: the overall complaint was confirmed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Comments.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCAR FOR MATRIXRIB SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12273553
Report Number8030965-2021-06395
Device Sequence Number12036375
Product Code LXH
UDI-Device Identifier07611819649309
UDI-Public(01)07611819649309
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.501.703
Device Lot NumberT188197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer08/18/2021
08/18/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/09/2021
09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TROCAR FOR MATRIXRIB SYSTEM; TROCAR FOR MATRIXRIB SYSTEM; TROCAR FOR MATRIXRIB SYSTEM; TROCAR FOR MATRIXRIB SYSTEM